Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 55, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 7, 2005, 5:03 PM CDT for Greene County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 5:03 PM CDT (22:03 UTC)
- Expired
- Jun 7, 2005, 5:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Greene County, MO
The radar
The Springfield radar (KSGF), 1 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 072206 SVRSGF MOC077-072245- /O.NEW.KSGF.SV.W.0055.050607T2203Z-050607T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 503 PM CDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN MISSOURI. * UNTIL 545 PM CDT. * AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR REPUBLIC...OR 12 MILES SOUTHWEST OF SPRINGFIELD...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES NORTHWEST OF BATTLEFIELD BY 510 PM CDT. NEAR BROOKLINE BY 515 PM CDT. WEST SPRINGFIELD AND THE SPRINGFIELD BRANSON REGIONAL AIRPORT BY 540 PM CDT. 5 MILES SOUTHEAST OF WILLARD BY 545 PM CDT. THE TOWNS OF BOIS DARC AND GLIDEWELL ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. LAT...LON 3710 9362 3709 9308 3741 9308 3742 9363 $$ BOOKBINDER
1 follow-up statement
000 WWUS53 KSGF 072227 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 527 PM CDT TUE JUN 7 2005 MOC077-072245- /O.CON.KSGF.SV.W.0055.000000T0000Z-050607T2245Z/ GREENE MO- 527 PM CDT TUE JUN 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR GREENE COUNTY UNTIL 545 PM CDT... AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF WILLARD... OR 10 MILES NORTH OF SPRINGFIELD...AND MOVING NORTH AT 10 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF GREENE COUNTY...INCLUDING THE TOWNS OF EBENEZER AND GLIDEWELL. ADDITIONAL THUNDERSTORMS ACROSS GREENE COUNTY WILL CONTINUE THROUGH AT LEAST 6:30 PM...WITH TORRENTIAL RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING THE PRIMARY THREATS. A FEW WIND GUSTS TO 30 MPH WILL BE POSSIBLE...HOWEVER THE THREAT OF SEVERE WEATHER THROUGH 5:45 PM WILL BE CONFINED TO EXTREME NORTHERN PORTIONS OF THE COUNTY. LAT...LON 3710 9362 3709 9308 3741 9308 3742 9363 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:14 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 7, 2:14 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 214 PM CDT TUE JUN 7 2005 .DISCUSSION... MAIN FOCUS THROUGH THE PERIOD WILL BE WITH THUNDERSTORM CHANCES. ATMOSPHERE FAIRLY UNSTABLE ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI EARLY THIS AFTERNOON WITH SURFACE TEMPERATURES FROM THE MID TO UPPER 80S AND DEW POINTS FROM THE UPPER 60S TO LOW 70S. FURTHER EAST...A THUNDERSTORM COMPLEX WHICH PUSHED ACROSS EAST CENTRAL AND SOUTH CENTRAL MISSOURI HAS KEPT TEMPERATURES IN THE MID TO UPPER 70S. CAPES ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS AFTERNOON WERE FROM 2500 TO 3500 J/KG AND HAS AIDED IN SCATTERED CONVECTION EARLY THIS AFTERNOON. IN ADDITION TO THE INSTABILITY...REMANANT OUTFLOW BOUNDARIES IN SOUTHERN MISSOURI AND A COUPLE OF CONVECTIVE INDUCED VORT MAXES PUSHING EAST OUT OF KANSAS AND OKLAHOMA WILL AID IN THIS AFTERNOON AND EVENINGS CONVECTIVE DEVELOPMENT. DRY AIR ALOFT NOTED FROM 12Z SGF SOUNDING AND MAY PROMOTE SEVERE DOWNDRAFT POTENTIAL HOWEVER MOST STORMS ARE EXPECTED TO REMAIN BELOW THE SEVERE LIMITS THIS AFTERNOON. SOME OF THESE STORMS MAY LINGER ON INTO THE EVENING...HOWEVER MAIN CONVECTIVE THREAT TONIGHT WILL REMAIN WELL TO THE NORTHWEST OF THE AREA ALONG THE COLD FRONT. SHOULD SEE DIMINISHING THUNDERSTORM COVERAGE AND INTENSITY ACROSS THE CWA AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. MAIN UPPER LEVEL FLOW OVER THE NEXT SEVERAL DAYS WILL REMAIN OUT OF THE SOUTHWEST WITH WARM AND HUMID CONDITIONS PERSISTING. SHOULD SEE DAILY HIGHS FROM THE UPPER 80S TO LOW 90S AND NIGHTTIME LOWS FROM THE UPPER 60S TO MID 70S. FRONT WILL LIKELY BECOME STATIONARY TO THE NORTH AND WEST OF THE CWA WITH MAIN CONVECTION FOCUS ALONG THE FRONT. COULD SEE INSTABILITY BASED THUNDERSTORM ACTIVITY DURING THE AFTERNOON/EVENING HOURS...ESPECIALLY ALONG ANY REMNANT OUTFLOW BOUNDARIES OR WEAK UPPER DISTURBANCES MOVING ACROSS THE AREA IN THE SOUTHWEST FLOW AFOFT. THESE DAILY CHANCES OF THUNDERSTORMS LOOK TO CONTINUE THROUGH THE UPCOMING WEEKEND AND ON MONDAY. UPPER RIDGE BEGINS TO BUILD BACK INTO THE AREA ON TUESDAY AND WILL KEEP THIS NEW PERIOD DRY FOR NOW. LINDENBERG && .AVIATION... GENERALLY VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS WITH SOUTHERLY WINDS CONTINUING AROUND 10 KNOTS. THUNDERSTORM CHANCES LOOK INCREASINGLY FAVORABLE THIS AFTERNOON AS AN INCREASINGLY MOIST AND UNSTABLE AIRMASS BUILDS INTO SOUTHWEST MISSOURI AHEAD OF AN UPPER LEVEL DISTURBANCE. HAVE INCLUDED TEMPO THUNDERSTORM CHANCES THIS AFTERNOON WITH LOCALLY MVFR CONDITIONS POSSIBLE. THUNDERSTORMS WILL GRADUALLY DISSIPATE WITH THE LOSS OF DAYTIME HEATING AFTER SUNSET. BOOKBINDER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 7, 3:10 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 PM CDT TUE JUN 7 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 310 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORM WITH HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...HAIL TO THE SIZE OF QUARTERS AND WINDS UP TO 70 MPH. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS ACROSS ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. DISCUSSION: AN UPPER LEVEL CIRCULATION WILL INTERACT WITH INCREASING INSTABILITY OVER THE AREA AND SEVERAL REMAINING OUTFLOW BOUNDARIES TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. ALTHOUGH WEAK VERTICAL WIND SHEAR IS IN PLACE...THE STRONG INSTABILITY ALONG WITH A DRY LAYER ALOFT WILL PROVIDE THE CAPABILITY FOR SOME OF THESE STORMS TO PRODUCE LARGE HAIL AND DOWNBURST WINDS. AS THE INSTABILITY DECREASES THIS EVENING WITH THE LOSS OF DAYTIME HEATING...THE THUNDERSTORM COVERAGE WILL DECREASE. THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL EXIST ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR WHERE PRE-EXISTING OUTFLOW BOUNDARIES WILL SERVE AS A FOCUS FOR REDEVELOPMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE EXTENDED PERIOD AS A FRONTAL BOUNDARY MOVES INTO NORTHERN MISSOURI AND SEVERAL UPPER DISTURBANCES PUSH THROUGH. THE COMBINED HEAT AND HUMIDITY ON WEDNESDAY WILL ALLOW FOR HEAT INDICES TO REACH THE UPPER 90S TO AROUND 102 DEGREES DURING THE AFTERNOON ACROSS SOUTHEAST KANSAS AND INTO WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/BOOKBINDER
In the hours before
Local storm report, Jun 7, 4:02 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
402 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 2 N LOWRY CITY 38.18N 93.73W
06/07/2005 ST.CLAIR MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED TREES NEAR LOWRY
CITY.
CRAMERSpecial weather statement, Jun 7, 4:08 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 408 PM CDT TUE JUN 7 2005 MOZ079-072215- POLK- 408 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 515 PM CDT... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR BOLIVAR...AND MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL AND FREQUENT LIGHTNING IS EXPECTED WITH THIS STORM. MORE IMPORTANTLY...STORMS PRODUCING TORRENTIAL RAINFALL CONTINUE TO DEVELOP OVER WESTERN POLK COUNTY AND MOVE OVER BOLIVAR. AN EXTREMELY DANGEROUS FLASH FLOOD SITUATION IS UNFOLDING WITH THE POTENTIAL FOR THREE TO FIVE INCHES OF RAIN TO OCCUR IN A VERY SHORT PERIOD OF TIME. BOOKBINDER
Local storm report, Jun 7, 4:09 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
409 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0407 PM FLASH FLOOD BOLIVAR 37.62N 93.42W
06/07/2005 POLK MO LAW ENFORCEMENT
SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAIN NEAR THE
COMMUNITY OF BOLIVAR HAS CAUSED FLASH FLOODING OF
SEVERAL CITY STREETS.
CRAMERSpecial weather statement, Jun 7, 4:44 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 444 PM CDT TUE JUN 7 2005 MOZ090-072215- GREENE- 444 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 515 PM CDT... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG GUST FRONT MOVING INTO SOUTHERN GREENE COUNTY. WIND GUSTS OF 30 TO 40 MPH WITH LOCALLY HIGHER GUSTS TO 50 MPH WILL BE POSSIBLE AS THIS FRONT SURGES NORTHWARD. THESE WINDS WILL AFFECT AREAS FROM BATTLEFIELD AND BROOKLINE INTO THE SPRINGFIELD METRO AREA BETWEEN 4:45 AND 5:00 PM. RAIN AND THUNDER MAY NOT ACCOMPANY THESE WINDS. MINOR DAMAGE TO LOOSE OBJECTS COULD OCCUR. BOOKBINDER
Local storm report, Jun 7, 4:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0449 PM FLASH FLOOD BOLIVAR 37.62N 93.42W
06/07/2005 POLK MO EMERGENCY MNGR
THE COUNTY EMERGENCY MANAGER REPORTED THAT SEVERAL ROAD
CLOSURES HAVE OCCURRED ACROSS CENTRAL PORTIONS OF THE
COUNTY.
CRAMERLocal storm report, Jun 7, 5:03 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG 2 NE HURLEY 36.95N 93.47W
06/07/2005 STONE MO PUBLIC
SEVERE THUNDERSTORM WIND GUSTS DOWNED SEVERAL TREES NEAR
THE COMMUNITY OF HURLY.
CRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 53 min |
| Jun 7, 3:03 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, St. Clair | 57 min |
| Jun 7, 3:42 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Jun 7, 4:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 48 min |
| Jun 7, 6:24 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 25 min |
| Jun 7, 6:34 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.